MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR
Model Number 8675324
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation results: rwmic investigating report device evaluation, form 5020 (12).The device was tested visually.The reported condition was confirmed and the device did not meet specifications.The evaluation found that the damage is consistent with an impact against a hard surface.Damage may have caused a thin fracture that help together until there was stress on the device during use of breaking apart immediately.The device was repaired.Additional information for device labeling included.Ifu ga-d336-us, section 8.1.2."shark" resectoscope, pg 27.Warning! danger of injury! incorrect handling, e.G.Fall, shock, blows or similar mechanical loads can cause hair cracks and / or spalling of the ceramic coating in the distal area of the resectoscope sheath.Injuries of the patient, user or third parties are possible.Mind surface changes and ensure safe handling.Do not use damaged resectoscope sheaths, return damaged sheaths for repair.Check the ceramic insulation at the distal end of the resectoscope sheath for damage before every use.Replace damaged or brittle o-rings / caps (12.13).O-rings (1.3) (1.5) - "shark" resectoscope, rotatable [a ] [ b ].O-ring (7.5) - "shark" resectoscope with central stopcock [ c ] non-rotatable.Rwmic considers this mdr open.A follow-up report will be submitted when new information becomes available.
 
Event or Problem Description
Rwmic reference complaint no.(b)(4).It was reported to richard wolf medical instruments corp.(rwmic) that "tip broke off during a procedure.Delay time was 15 minutes." additional information reported by the initial reporter: will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.Additional details about the adverse event; (b)(6) 2022.What was the scheduled procedure being performed when the tip broke? transurethral incision of the prostate (tuip).Did the tip break inside or outside of the patient? yes.What actions were being done during the delay? remove the tip of the sheath from the patient.Did the patient require any additional treatment during the delay or will require another procedure as the result of the delay? no.What was the patient's outcome? no problem at the time of discharge.Rwmic mdr awareness date: (b)(6) 2022.Also, the purpose of this submission is to provide the results of the device investigation.See manufacturers narrative.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with new information received from the user facility.Rwmic considers this mdr closed.Should rwmic receive new information, a follow-up report will be submitted.
 
Event or Problem Description
Rwmic reference complaint (b)(4).The purpose of this report is to update mdr with new patient information, received from a representative of the user facility on (b)(6) 2022.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 24FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 2
d-75438 knittlingen, germany
GM 
MDR Report Key15084792
Report Number1418479-2022-00019
Device Sequence Number3879308
Product Code FJL
UDI-Device Identifier04055207019658
UDI-Public04055207019658
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
Report Date (Section F) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8675324
Device Catalogue Number8675324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/23/2022
Device Age3 YR
Event Location Outpatient Treatment Facility
Date Report to Manufacturer08/17/2022
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/17/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age81 YR
Patient SexMale
Patient Weight67 KG
Patient RaceWhite
Date Report Sent to FDA08/17/2022